MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. GASTROINTESTINAL VIDEOSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. GASTROINTESTINAL VIDEOSCOPE
Model Number GIF-XP150N
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The suspect device was returned to an olympus service center for evaluation.A foreign object was observed in the nozzle of the device.In addition, water supply volume was reduced due to damage to the air/water tube, the up/down knob was loose, the bending angle in up, down, and left directions were out of specification, the distal end was shaved, water contact and water removal capability were out of specification, and dents and scratches were noted on multiple parts of the device.The investigation is ongoing; therefore, the root cause of the identified issue cannot be determined at this time.However, if additional information becomes available, this report will be supplemented accordingly.
 
Event or Problem Description
The customer reported air and water were not flowing through the subject device, the angulation was loose, and the image was foggy.The issues were identified while preparing the device for use.Upon inspection and testing of the returned device, it was observed there was a foreign object in the nozzle.This report is being submitted for the malfunction found during evaluation (foreign object in nozzle).There was no harm or user injury reported due to the event.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 3 years since the subject device was manufactured.Based on the results of the investigation, the cause of the clogged nozzle by foreign material likely occurred from a broken piece of the injection tube or a silicone-rubber product entering into the channel.This may have occurred due to the opening of the nozzle being damaged from physical stress to the distal end.The specific root cause could not be determined at this time.The following information is stated in the instructions for use which may have detected the event: "preparation and inspection.Inspection of the endoscope: inspect the air/water nozzle at the distal end of the endoscope¿s insertion section for abnormal swelling, bulges, dents, or other irregularities.Inspection of the endoscopic system: inspection of the air-feeding function.Inspection of the objective lens cleaning function." the following information is stated in the instructions for use regarding user handling: "important information.Please read before use.Warning and cautions: warning: do not strike, bend, hit, pull, twist, or drop the endoscope¿s distal end, insertion tube, bending section, control section, universal cord, or endoscope connector of the endoscope with excessive force.The endoscope may be damaged and could cause patient injury, burns, bleeding and/or perforations.It could also cause parts of the endoscope to fall off inside the patient." olympus will continue to monitor field performance for this device.

Brand Name
GASTROINTESTINAL VIDEOSCOPE
Common Device Name
GASTROINTESTINAL VIDEOSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key13333619
Report Number8010047-2022-01856
Device Sequence Number4842378
Product Code FDS
UDI-Device Identifier04953170229442
UDI-Public04953170229442
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K051645
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 03/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGIF-XP150N
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/02/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2022
Supplement Date Received by Manufacturer02/17/2022
Initial Report FDA Received Date01/24/2022
Supplement Report FDA Received Date03/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/20/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown